Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 64, NWS Raleigh, NC

April 20, 2008Chatham County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 20, 2008, 3:23 PM EDT for Chatham County, North Carolina. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 20, 2008, 3:23 PM EDT (19:23 UTC)
Expired
Apr 20, 2008, 4:15 PM EDT
In force
52 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Chatham County, NC

The radar

The Raleigh/Durham radar (KRAX), 77 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 1:47 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-75 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 201923
SVRRAH
NCC037-202015-
/O.NEW.KRAH.SV.W.0064.080420T1923Z-080420T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
323 PM EDT SUN APR 20 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 415 PM EDT

* AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER SILER CITY...MOVING NORTHEAST AT 23 MPH.
  PENNY SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHERN CHATHAM COUNTY

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3582 7925 3563 7920 3555 7948 3582 7953
TIME...MOT...LOC 1923Z 231DEG 20KT 3576 7944

$$
RWH
1 follow-up statement
000 
WWUS52 KRAH 201940
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
339 PM EDT SUN APR 20 2008

NCC037-202015-
/O.CON.KRAH.SV.W.0064.000000T0000Z-080420T2015Z/
CHATHAM NC-
339 PM EDT SUN APR 20 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CENTRAL CHATHAM COUNTY...

AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A CLUSTER OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF SILER CITY TO 
GOLDSTON...MOVING NORTHEAST AT 23 MPH.

THE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY RURAL 
AREAS OF THE INDICATED COUNTY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3555 7948 3583 7951 3583 7949 3582 7949
      3582 7926 3579 7924 3568 7921 3566 7922
      3563 7920
TIME...MOT...LOC 1939Z 231DEG 20KT 3584 7932 3560 7935

$$

RWH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 1:20 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Apr 20, 1:20 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
120 PM EDT SUN APR 20 2008

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL DRIFT SLOWLY EAST SOUTHEASTWARD ACROSS
OUR REGION THROUGH MONDAY. MOIST LOW LEVEL NORTHEAST FLOW WILL
DEVELOP MONDAY NIGHT AND PERSIST THROUGH TUESDAY NIGHT... AS HIGH
PRESSURE OFF THE NEW ENGLAND COAST NOSES SOUTHWESTWARD INTO OUR
REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1030 AM SUNDAY...

INITIAL BAND OF SHOWERS ASSOCIATED WITH LOW LEVEL CONVERGENCE AXIS
HAS ROTATED NORTH OUT OF THE AREA THIS MORNING. MEANWHILE...FAIRLY
WIDESPREAD EARLY MORNING FOG HAS LIFTED WITH BREAKS IN THE
CLOUDINESS ALLOWING TEMPS TO CLIMB QUICKLY. NO CHANGES NEEDED TO
THE TEMPERATURE FORECAST...UPPER 60S NORTHWEST TO MID 70S EAST AND
SOUTHEAST.

A SURGE OF SHORT WAVE ENERGY WILL BE SWINGING AROUND THE UPPER
LOW AND ACROSS THE CWFA DURING MAX HEATING THIS AFTERNOON. IN
ADDITION...INSTABILITY WILL BE ENHANCED BY AN ENCROACHING COOL
POOL ALOFT (H5 TEMPS < -20C) AS SURFACE HIGHS REACH THE MID 70S.
MID LEVEL LAPSE RATES WILL BE AROUND 7C/KM PRODUCING A CAPE
EXCEEDING 1200 JOULES. AS SUCH...CONVECTIVE POTENTIAL WILL BE
ENHANCED...AND WILL BE WIDENING THE AREA OF LIKELY POPS. WIND
PROFILE IS NOT IMPRESSIVE...ROTATIONAL SHEAR WILL BE OFFSET BY
WEAKENING SPEEDS...LESS THAN 35 KNOTS IN THE LOW LEVEL JET REGION.
FREEZING LEVEL IS AROUND 7K FEET...AS SUCH...HAIL WILL BE THE MORE
LIKELY SEVERE PARAMETER WE EXPECT.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
AS OF 140 AM SUNDAY...

TONIGHT: EXPECT DEEP CONVECTION TO BE ON THE DECREASE WITH LOSS
OF HEATING OVER ALL BUT THE COASTAL PLAIN THIS EVENING INTO THE
OVERNIGHT... WHERE DIURNAL HEATING WAS THE MAIN FORCING MECHANISM.
HOWEVER... EXPECT A CONTINUED CHANCE OF SHOWERS AS MOISTURE FROM
THE GULF STREAM ATLANTIC IS TRANSPORTED INLAND OVER NORTHEASTERN NC
AND SOUTHEASTERN VA... OWING TO INCREASINGLY BACKED SOUTHEASTERLY
FLOW RISING ISENTROPICALLY/CYCLONICALLY INWARD TOWARD THE DEEP LAYER
LOW WHICH SHOULD BE DIRECTLY OVER CENTRAL NC BY 12Z MONDAY. THIS
ACTIVITY MAY CLIP OUR NORTHERN COASTAL PLAIN COUNTIES. LOW
TEMPERATURES WITHIN A FEW DEGREES EITHER SIDE OF 50.

MONDAY AND MONDAY NIGHT: EXPECT A ROUND OF DIURNALLY DRIVEN
INSTABILITY CONVECTION MONDAY AFTERNOON (HIGHEST CHANCE IN THE
COASTAL PLAIN IN CLOSER PROXIMITY TO THE COLD POOL ALOFT AND WHERE
AN INVERTED SURFACE TROUGH AXIS MAY FOCUS CONVERGENCE)... AS THE
UPPER LOW DRIFTS SLOWLY SOUTHEASTWARD TO NEAR ILM BY 00Z TUESDAY.
COVERAGE AND INTENSITY NOT EXPECTED TO BE AS GREAT MONDAY RELATIVE
TO TODAY...SINCE WE LOSE DYNAMIC FORCING ALOFT WITH THE DEPARTURE OF
THE UPPER LOW AND LOW LEVEL THETA-E WILL BE REDUCED IN THE WAKE OF
THE SURFACE WAVE. CONVECTION WILL AGAIN WANE IN THE EVENING... THOUGH
A CONTINUED CHANCE OF SHOWERS WILL PERSIST OVER THE NORTHERN CWA
WHERE DEEP EASTERLY FLOW NORTH OF THE STACKED LOW PERSISTS. HIGHS A
FEW DEGREES EITHER SIDE OF 70. LOWS IN THE LOWER 50S.

TUESDAY AND TUESDAY NIGHT: SURFACE HIGH PRESSURE CENTERED EAST OF
NEW ENGLAND WILL BEGIN TO NOSE SOUTHWESTWARD INTO OUR REGION UNDER
BUILDING HEIGHTS ALOFT IN THE WAKE OF THE SEEMINGLY SEMI-PERMANENT
UPPER LOW. THUS... A COOL AND MOIST NORTHEASTERLY LOW LEVEL FLOW
SHOULD PROMOTE THE DEVELOPMENT OF LOW STRATUS THAT MAY WELL HOLD
TEMPERATURES IN THE 60S. HAVE ACCORDINGLY LOWERED MAX TEMPERATURES
BY A CATEGORY OR TWO INTO THE 64 TO 70 DEGREE RANGE FROM NORTH TO
SOUTH. HAVE A FEELING THESE MAY EVEN BE TOO WARM... ESPECIALLY
FROM RZZ TO GSO... WHERE TEMPERATURES MAY ULTIMATELY STRUGGLE TO
REACH 60 DEGREES. WILL LET DAY CREW MAKE FURTHER MODIFICATIONS IF
NECESSARY. DRIZZLE WILL ALSO BE POSSIBLE... GIVEN THE LOW LEVEL
SATURATION OWING TO THE MOIST NORTHEAST FLOW. LOWS IN THE LOWER TO
MIDDLE 50S.   -MWS

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 425 AM SUNDAY...

MADE ONLY MINOR TWEAKS TO MAX/MIN TEMPERATURES IN THE EXTENDED.
FORECAST STILL LOOKS DRY... AS MEDIUM RANGE MODELS ARE IN GENERAL
AGREEMENT WITH MID LEVEL RIDGING BUILDING OVER THE EASTERN THIRD OF
THE NATION... WITH TROUGHING PROGRESSING FROM THE WESTERN CONUS
EARLY IN THE PERIOD TO THE CENTRAL STATES BY THE START OF THE
WEEKEND. HIGH TEMPERATURES REBOUND FROM THE LOWER 70S WITH CONTINUED
NORTHEAST... BUT LESS MOIST FLOW WITH RESIDUAL SURFACE RIDGING
WEDNESDAY... INTO THE UPPER 70S TO NEAR 80 ON FRIDAY AND SATURDAY.
LOWS GENERALLY IN THE 50S.  -MWS

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 120 PM SUNDAY...

INSTABILITY IS ON THE RISE THIS AFTERNOON AHEAD OF THE UPPER LOW
WHICH WILL BE DRIFTING SLOWLY SOUTHEAST. MORNING FOG/STRATUS WILL
CONTINUE TO LIFT WITH VFR CEILINGS THIS AFTERNOON. TOUGH TO TIME
SHOWERS AND THUNDERSTORMS AS THEY WILL BE QUITE SCATTERED. WILL HAVE
SHOWERS IN THE VICINITY ON THE TAFS FOR THE REMAINDER OF THE
AFTERNOON AND EVENING...WITH AN EYE ON TRENDS THAT WOULD INDICATE
STRONGER CONVECTION FOR INCLUSION OF THUNDER IN AMENDMENTS.

AS THE UPPER LOW MOVES SOUTHEAST AND APPROACHES THE AREA... ACTIVITY
WILL BE MORE FOCUSED IN THE NORTHEAST AFTER 00Z. LOW LEVEL MOISTURE
WILL BE TRAPPED UNDER THE LOW...CONTINUED VFR CEILINGS AND VSBY
TONIGHT...WITH A GRADUAL LOWERING TOWARDS MVFR BY MORNING.

SAME SCENARIO ON MONDAY AS THE SLOW-MOVING LOW PRESSURE SYSTEM WILL
LINGER NEAR THE NORTH CAROLINA COAST THROUGH MON NIGHT.  THIS WILL
MAINTAIN A FLOW OF AIR OFF THE ATLANTIC INTO CENTRAL NORTH CAROLINA
WITH THE POTENTIAL FOR MVFR CIGS AND VSBY IN SCATTERED AREAS OF
RAIN.  OTHERWISE VFR WEATHER IS EXPECTED THROUGH FRI.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...MLM
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...MLM
Hazardous weather outlook, Apr 20, 1:50 PM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
150 PM EDT SUN APR 20 2008

NCZ007>011-022>028-039>043-074>078-084>086-088-089-211800-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-NASH-EDGECOMBE-RANDOLPH-CHATHAM-WAKE-JOHNSTON-WILSON-
MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
150 PM EDT SUN APR 20 2008

...SEVERE THUNDERSTORM WATCH 209 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

AN APPROACHING STRONG UPPER LEVEL LOW WILL ENHANCE THE
DEVELOPMENT OF BANDS OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON.
THE PRIMARY THREATS FROM THESE THUNDERSTORMS WILL BE LARGE HAIL UP
TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS...BUT AN ISOLATED
TORNADO WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN
MONDAY AFTERNOON. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
SMALL HAIL.

OTHERWISE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

NCZ021-038-073-083-211800-
FORSYTH-DAVIDSON-STANLY-ANSON-
150 PM EDT SUN APR 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN APPROACHING UPPER LEVEL LOW WILL ENHANCE THE DEVELOPMENT OF
SCATTERED SHOWERS AND THUNDERSTORMS OVER THE WESTERN PIEDMONT
THIS AFTERNOON.  THE PRIMARY THREAT FROM THESE
THUNDERSTORMS WILL BE PENNY SIZED OR LARGER HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

In the hours before

Special weather statement, Apr 20, 12:31 PM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1231 PM EDT SUN APR 20 2008

NCZ028-043-201745-
EDGECOMBE-WILSON-
INCLUDING THE CITIES OF...ROCKY MOUNT...WILSON
1231 PM EDT SUN APR 20 2008

A STRONG THUNDERSTORM DEVELOPING 10 MILES EAST OF WILSON IN WILSON
COUNTY WILL BE MOVING NORTH AROUND 20 MPH INTO SOUTHERN EDGECOMBE
COUNTY BY 1245 PM. THIS STORM WILL PASS BETWEEN SHARPSBURG AND
PINETOPS...AND REACH KINGSBORO AROUND 100 PM. HEAVY
DOWNPOURS...GUST WINDS AND POSSIBLY SOME SMALL HAIL WILL ACCOMPANY
THE STORM. PEOPLE IN THESE AREAS THAT ARE ENGAGED IN OUTDOOR
ACTIVITIES SHOULD BE ALERT FOR THE RUMBLE OF THUNDER AND SEEK
SHELTER INDOORS.
Local storm report, Apr 20, 2:09 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
209 PM EDT SUN APR 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 PM     HAIL             8 S ROCKY MOUNT         35.83N 77.80W
04/20/2008  E1.00 INCH       WILSON             NC   LAW ENFORCEMENT

            HIGHWAY 43/BULLOCKS SCHOOL RD.

0203 PM     HAIL             8 S ROCKY MOUNT         35.83N 77.80W
04/20/2008  E0.88 INCH       WILSON             NC   LAW ENFORCEMENT

            PLESANT HILL RD/HWY 43. HAIL COVERED ROADWAY.

&&

RHENES
Special weather statement, Apr 20, 2:16 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
216 PM EDT SUN APR 20 2008

NCZ022-039-201930-
GUILFORD-RANDOLPH-
INCLUDING THE CITIES OF...GREENSBORO...HIGH POINT...ASHEBORO
216 PM EDT SUN APR 20 2008

A CLUSTER OF STRONG SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY
DOWNPOURS FROM ASHEBORO NORTH INTO GREENSBORO THROUGH 330 PM THIS
AFTERNOON. HEAVY SHOWERS WILL MOVE INTO GREENSBORO BY 230 PM...AND
RAINFALL RANGING BETWEEN 1 AND 2 INCHES MAY BE EXPECTED.

MINOR FLOODING IS POSSIBLE ON SMALL STREAMS AND DITCHES...
PARTICULARLY ON BUFFALO CREEK AND ITS TRIBUTARIES IN THE CITY
LIMITS. THE WATER MAY ALSO POND ON ROADS...ESPECIALLY IN LOW LYING
AREAS. DRIVERS SHOULD BE ALERT FOR WATER ON THE ROAD...AS WELL AS
REDUCED VISIBILITY IN HEAVY RAIN.
Special weather statement, Apr 20, 2:19 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
219 PM EDT SUN APR 20 2008

NCZ041-042-077-201915-
HARNETT-JOHNSTON-WAKE-
219 PM EDT SUN APR 20 2008

...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE...JOHNSTON AND HARNETT
COUNTIES THROUGH 315 PM EDT...

AT 219 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TIMBERLAKE...OR ABOUT 8 MILES SOUTHWEST OF LILLINGTON...MOVING
NORTHEAST AT 20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LILLINGTON...BUIES
CREEK...ANGIER.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL...HEAVY RAINFALL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES
OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY
FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

RWH
Local storm report, Apr 20, 2:32 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
232 PM EDT SUN APR 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 PM     HAIL             7 SE ROCKY MOUNT        35.88N 77.71W
04/20/2008  E1.00 INCH       EDGECOMBE          NC   LAW ENFORCEMENT

            REPORTED BY EDGECOMBE S.O. HIGHWAY 43/BULLOCKS SCHOOL RD

0203 PM     HAIL             5 SE ROCKY MOUNT        35.90N 77.74W
04/20/2008  E0.88 INCH       EDGECOMBE          NC   LAW ENFORCEMENT

            REPORTED BY EDGECOMBE S.O. HIGHWAY 43/PLEASANT HILL RD.
            HAIL COVERED ROAD.

&&

RHENES
Special weather statement, Apr 20, 3:04 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
304 PM EDT SUN APR 20 2008

NCZ023-024-040-202015-
ALAMANCE-ORANGE-CHATHAM-
INCLUDING THE CITIES OF...BURLINGTON...CHAPEL HILL...PITTSBORO
304 PM EDT SUN APR 20 2008

A CLUSTER OF STRONG THUNDERSTORMS WITH HEAVY SHOWERS WILL BE
MOVING INTO SILER CITY...BURLINGTON AND SAXAPAW BY 330 PM.
THOSE INVOLVED IN OUTDOOR ACTIVITIES SHOULD BE ALERT FOR
APPROACHING STORMS AND SEEK SHELTER IF THUNDER IS HEARD. LISTEN TO
LOCAL MEDIA OR NOAA WEATHER RADIO FOR THE LATEST
INFORMATION...INCLUDING POSSIBLE WARNINGS.

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 10:28 PM EDTSevere Thunderstorm WarningRAHForsyth26 min
Apr 20, 1:08 PM EDTSevere Thunderstorm WarningRAHStanly52 min
Apr 20, 1:19 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Wilson41 min
Apr 20, 1:42 PM EDTSevere Thunderstorm WarningRAHGuilford, Randolph48 min
Apr 20, 1:54 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Nash51 min
Apr 20, 2:31 PM EDTSevere Thunderstorm WarningRAHHalifax29 min
Apr 20, 2:34 PM EDTSevere Thunderstorm WarningRAHGuilford, Randolph41 min
Apr 20, 2:47 PM EDTSevere Thunderstorm WarningRAHGuilford43 min
Apr 20, 2:54 PM EDTTornado WarningRAHRandolph16 min
Apr 20, 2:57 PM EDTSevere Thunderstorm WarningRAHHalifax33 min
Apr 20, 3:11 PM EDTSevere Thunderstorm WarningRAHFranklin, Warren23 min
Apr 20, 3:19 PM EDTFlash Flood WarningRAHHalifax116 min
Apr 20, 3:24 PM EDTSevere Thunderstorm WarningRAHLee51 min
Apr 20, 4:00 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax45 min
Apr 20, 4:01 PM EDTSevere Thunderstorm WarningRAHChatham29 min
Apr 20, 4:22 PM EDTSevere Thunderstorm WarningRAHLee23 min
Apr 20, 4:49 PM EDTSevere Thunderstorm WarningRAHHalifax41 min
Apr 20, 5:12 PM EDTFlash Flood WarningRAHHalifax2 hr
Apr 20, 5:26 PM EDTSevere Thunderstorm WarningRAHHalifax49 min
Apr 20, 6:04 PM EDTSevere Thunderstorm WarningRAHFranklin, Wake41 min
Apr 20, 6:24 PM EDTSevere Thunderstorm WarningRAHWarren26 min
Apr 20, 6:57 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson46 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.